Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 30, 2017, 1:21 AM CDT for Barber County, Comanche County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 1:21 AM CDT (06:21 UTC)
- Expired
- Jun 30, 2017, 2:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS
The radar
The Vance AFB radar (KVNX), 99 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2063 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted.
668 WWUS83 KDDC 300621 SPSDDC Special Weather Statement National Weather Service Dodge City KS 121 AM CDT FRI JUN 30 2017 KSZ089-090-300715- Barber KS-Comanche KS- 121 AM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBER AND SOUTHERN COMANCHE COUNTIES UNTIL 215 AM CDT... At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Buttermilk, or 15 miles south of Coldwater, moving east at 30 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hardtner, Deerhead, Aetna and Buttermilk. A severe thunderstorm watch remains in effect until 500 AM CDT for south central Kansas. LAT...LON 3715 9950 3730 9861 3700 9855 3700 9950 TIME...MOT...LOC 0621Z 257DEG 28KT 3705 9925 $$ HOVORKA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 30, 12:03 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 30, 12:03 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1203 AM CDT Fri Jun 30 2017 ...UPDATE TO AVIATION... .SYNOPSIS... Issued at 939 PM CDT Thu Jun 29 2017 WV imagery indicates a westerly flow aloft prevailing across the Western High Plains. Near the surface, a near stationary frontal boundary stretches from the Oklahoma Panhandle northeast across central Kansas. && .SHORT TERM...(This evening through Friday) Issued at 208 PM CDT Thu Jun 29 2017 Convective allowing models are fairly aggressive with respect to upscale thunderstorm growth across western into south central Kansas this evening. The old cold front has already begun to wash out with models shoeing more broad easterly surface winds heading into tonight. As earlier concerns of initial development across the far southeast have waned, models such as the HRRR have become more aggressive with the upscale growth into a qlcs wind event well into central Kansas before midnight. We've increased pops to account for these latest model runs, as well as adjusted overnight lows for early Friday morning downward. Large hail up to 2 inches may be the primary threat in the western counties while a wind threat and heavy rain threat may be more likely with time this evening into central Kansas counties. Friday the area will be under the influence of weak northeasterly surface flow, as a a midlevel shortwave move across the KS/NE line by the afternoon. This should produce scattered showers and thunderstorms through the afternoon given the average MUCAPES around 500 j/KG. .LONG TERM...(Friday night through Thursday) Issued at 208 PM CDT Thu Jun 29 2017 The front and major instability/CAPE axis moves farther southeast into the southern Plains by Saturday. Any storm threats by Saturday might be in the extreme west it at all. However, the entire southern High Plains region maintains relatively high dew points, with richer moisture not being scoured out. The GFS already has a trough across the Rockies by Sunday with vorticity advection into Kansas by Sunday night. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1202 AM CDT Fri Jun 30 2017 Scattered showers and thunderstorms will continue to drift eastward across western and central Kansas overnight, potentially affecting all TAF sites briefly. Otherwise, VFR conditions will prevail at all TAF sites through late Friday afternoon. North to northeasterly winds 10 to 20kt will persist across southwest and central Kansas through Friday afternoon as surface high pressure moves out of the Central Rockies into the high plains of northeast Colorado during the period. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 83 60 87 / 50 10 10 0 GCK 63 82 58 88 / 50 10 10 10 EHA 62 82 59 86 / 30 20 20 10 LBL 64 84 60 88 / 30 10 10 10 HYS 63 81 59 88 / 40 10 10 0 P28 69 86 63 89 / 70 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JJohnson SHORT TERM...Russell LONG TERM...Russell AVIATION...JJohnson
Hazardous weather outlook, Jun 29, 4:26 AM CDT, 20 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 426 AM CDT Thu Jun 29 2017 KSZ030-031-043>046-061>066-074>081-084>090-300930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 426 AM CDT Thu Jun 29 2017 /326 AM MDT Thu Jun 29 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms will be possible across central and eastern portions of southwest Kansas this evening. The main threat will be golf ball to tennis ball size hail and damaging winds in excess of 60 mph. Day 1 Hazards ------------- * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Elevated risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Strong to marginally severe thunderstorms will be possible Friday with the potential for up to quarter size hail and wind gusts upward of 60 mph. Thunderstorms will then be possible nearly each day through the early part of next week. However, the potential for severe weather is low. Days 2-7 Hazards ---------------- * Friday - Lightning: Limited risk - Severe thunderstorm: Elevated risk * Saturday - Lightning: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk * Tuesday No hazards. * Wednesday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, mainly east of a Garden City to Ashland line. && For more details visit our webpage http://weather.gov/ddc/ehwo 32
In the hours before
Local storm report, Jun 29, 11:02 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1102 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL SUN CITY 37.38N 98.92W
06/29/2017 E1.75 INCH BARBER KS PUBLIC
&&
JRJLocal storm report, Jun 29, 11:19 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1119 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL 7 ESE COLDWATER 37.23N 99.21W
06/29/2017 E1.50 INCH COMANCHE KS EMERGENCY MNGR
&&
JFSpecial weather statement, Jun 29, 11:51 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1151 PM CDT THU JUN 29 2017
KSZ081-090-300515-
Pratt KS-Barber KS-
1151 PM CDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARBER AND EASTERN PRATT
COUNTIES UNTIL 1215 AM CDT...
At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Cairo, or 12 miles east of Pratt, moving northeast at
30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Preston, Natrona and Cairo.
A severe thunderstorm watch remains in effect until 500 AM CDT for
south central Kansas.
LAT...LON 3742 9848 3761 9868 3781 9867 3780 9846
3743 9846
TIME...MOT...LOC 0451Z 230DEG 24KT 3758 9853
RBURGLocal storm report, Jun 30, 12:03 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1203 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM HAIL 3 NNE SUN CITY 37.42N 98.90W
06/29/2017 E2.75 INCH BARBER KS PUBLIC
&&
JFSpecial weather statement, Jun 30, 12:30 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1230 AM CDT FRI JUN 30 2017
KSZ066-079>081-089-090-300630-
Pratt KS-Stafford KS-Barber KS-Kiowa KS-Edwards KS-Comanche KS-
1230 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...NORTHERN BARBER...
NORTHEASTERN COMANCHE...SOUTHEASTERN STAFFORD...SOUTHEASTERN EDWARDS
AND PRATT COUNTIES UNTIL 130 AM CDT...
At 1230 AM CDT, Doppler radar was tracking a strong thunderstorm 3
miles east of Sawyer, or 11 miles southeast of Pratt, moving east at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pratt, Greensburg, Haviland, Mullinville, Lake Arrowhead, Iuka,
Preston, Sawyer, Cullison, Isabel, Coats, Sun City, Byers, Wellsford,
Trousdale, Hopewell, Neola, Natrona, Belvidere and Cairo.
A severe thunderstorm watch remains in effect until 500 AM CDT for
south central Kansas.
LAT...LON 3734 9943 3770 9951 3783 9899 3798 9847
3739 9846 3738 9844
TIME...MOT...LOC 0530Z 291DEG 19KT 3751 9861
RBURGSpecial weather statement, Jun 30, 1:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 121 AM CDT FRI JUN 30 2017 KSZ089-090-300715- Barber KS-Comanche KS- 121 AM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBER AND SOUTHERN COMANCHE COUNTIES UNTIL 215 AM CDT... At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Buttermilk, or 15 miles south of Coldwater, moving east at 30 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hardtner, Deerhead, Aetna and Buttermilk. A severe thunderstorm watch remains in effect until 500 AM CDT for south central Kansas. LAT...LON 3715 9950 3730 9861 3700 9855 3700 9950 TIME...MOT...LOC 0621Z 257DEG 28KT 3705 9925 HOVORKA
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:46 PM CDT | Special Weather Statement | DDC | Hamilton | 59 min |
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 46 min |
| Jun 29, 8:44 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 46 min |
| Jun 29, 8:51 PM CDT | Special Weather Statement | DDC | Trego | 54 min |
| Jun 29, 9:18 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton, Stevens | 57 min |
| Jun 29, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton, Stevens | 52 min |
| Jun 29, 9:55 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 68 min |
| Jun 29, 10:33 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 42 min |
| Jun 29, 10:46 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 59 min |
| Jun 29, 11:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 47 min |
| Jun 29, 11:19 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Kiowa | 11 min |
| Jun 29, 11:29 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche | 46 min |
| Jun 29, 11:41 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Kiowa, Pratt | 24 min |
| Jun 29, 11:51 PM CDT | Special Weather Statement | DDC | Pratt | 24 min |
| Jun 30, 12:12 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 48 min |
| Jun 30, 12:30 AM CDT | Special Weather Statement | DDC | Kiowa, Pratt | 60 min |
| Jun 30, 12:59 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 46 min |
| Jun 30, 1:12 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Pawnee, Pratt, Stafford | 46 min |
| Jun 30, 2:17 AM CDT | Special Weather Statement | DDC | Barber | 58 min |
| Jun 30, 2:42 AM CDT | Special Weather Statement | DDC | Clark | 63 min |
| Jun 30, 2:53 AM CDT | Special Weather Statement | DDC | Barber, Comanche | 52 min |
| Jun 30, 3:30 AM CDT | Special Weather Statement | DDC | Comanche | 60 min |
| Jun 30, 3:46 AM CDT | Special Weather Statement | DDC | Barber, Clark, Comanche | 59 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.